• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Medication Weight Gain

Looney Tunes

Looney Tunes

Member
Joined
Mar 15, 2019
Messages
14
Location
"shoulda made a left toin at Alba-koi-kee."
I’ve been taking Mirtazapine for about 7 years and managed to keep most of the weight off and even lost 3 stone in later years. During a difficult period my GP increased it to the max and I started putting on weight but it didn’t bother me more than the troubles I was experiencing, my GP then put me on to Sertraline and my weight has now gone back to what it was before the weight loss.

In the meantime I was referred to a Psychiatrist and diagnosed with BPD, talking the Psych I suggested reducing the Sertraline before we try a mood stabiliser. It didn’t happen, I tried tapering down to below the therapeutic dose gradually but it was terrible but I am on a reduced dose and coping.

Are there any combinations that don’t cause weight gain and do you think my Psych will listen to my weight concerns?

I think I might need to face it though, carrying extra weight is nothing if my head’s in right place.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
10,044
Location
England
Hi,
Unfortunately a common side effect, I have also developed diabetes type two.
Do your Drs monitor you for diabetes etc with yearly blood tests?
Take care
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
10,044
Location
England
Hi,
My family is full of type2 to, they should be checking you.
Take care
 
Luci

Luci

Well-known member
Joined
Mar 15, 2019
Messages
531
Location
England
If it is a concern and you have family members with Type2 I would defo be mentioning it at your medication review
 
Lunus

Lunus

Well-known member
Joined
May 20, 2019
Messages
1,002
Location
Norfolk
I’ve been taking Mirtazapine for about 7 years and managed to keep most of the weight off and even lost 3 stone in later years. During a difficult period my GP increased it to the max and I started putting on weight but it didn’t bother me more than the troubles I was experiencing, my GP then put me on to Sertraline and my weight has now gone back to what it was before the weight loss.

In the meantime I was referred to a Psychiatrist and diagnosed with BPD, talking the Psych I suggested reducing the Sertraline before we try a mood stabiliser. It didn’t happen, I tried tapering down to below the therapeutic dose gradually but it was terrible but I am on a reduced dose and coping.

Are there any combinations that don’t cause weight gain and do you think my Psych will listen to my weight concerns?

I think I might need to face it though, carrying extra weight is nothing if my head’s in right place.
I’m on Sertraline and at the beginning of the year I had to address my weight as my cholesterol levels were way too high. Changing to a healthy diet and half hour exercise four times a week has led to me losing just under two stone this year. My mate who has followed suit and was type 2 no longer has it due the weight he’s lost. I hope things work out for you.
 
Top